Alert archive / California / Small Craft Advisories in 2020
Small Craft Advisory 1, NWS Eureka, CA
NWS Eureka, CA issued this small craft advisory at Jan 3, 2020, 8:43 AM PST. It took effect at Jan 3, 2020, 2:00 PM PST. It was in force for 3 days.
The area
The counties it named.
The facts
- Issued
- Jan 3, 2020, 8:43 AM PST (16:43 UTC)
- In effect from
- Jan 3, 2020, 2:00 PM PST
- Expired
- Jan 6, 2020, 2:25 PM PST
- In force
- 3 days
- Issued by
- NWS Eureka, CA
The text
As transmitted.
010 WHUS76 KEKA 031643 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 843 AM PST Fri Jan 3 2020 PZZ450-455-475-040045- /O.CAN.KEKA.SC.Y.0121.000000T0000Z-200105T2300Z/ /O.NEW.KEKA.SC.Y.0001.200103T2200Z-200105T2300Z/ Pt St George to Cape Mendocino out 10 nm- Cape Mendocino to Pt Arena out 10 nm- Cape Mendocino to Pt Arena 10 to 60 nm- 843 AM PST Fri Jan 3 2020 ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 3 PM PST SUNDAY... * WHAT...south winds 15 to 25 kt with gusts up to 35 kt...shifting NW 15 to 25 kt overnight. Steep seas building to 13 to 15 feet overnight. * WHERE...Pt St George to Cape Mendocino out 10 nm, Cape Mendocino to Pt Arena out 10 nm and Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...From 2 PM this afternoon to 3 PM PST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ470-040045- /O.CON.KEKA.SC.Y.0121.000000T0000Z-200103T2200Z/ /O.CON.KEKA.GL.W.0001.200103T2200Z-200104T0600Z/ Pt St George to Cape Mendocino 10 to 60 nm- 843 AM PST Fri Jan 3 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST THIS AFTERNOON... ...GALE WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 10 PM PST THIS EVENING... * WHAT...For the Gale Warning, south winds 25 to 35 kt with gusts up to 40 kt late this afternoon through this evening. Seas building to 13 to 15 feet tonight through Saturday. For the Small Craft Advisory, seas 9 to 11 feet today. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...For the Gale Warning, from 2 PM to 10 PM PST Friday. For the Small Craft Advisory, until 2 PM PST Friday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
13 follow-up statements
771 WHUS76 KEKA 032147 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 147 PM PST Fri Jan 3 2020 PZZ470-040600- /O.EXP.KEKA.SC.Y.0121.000000T0000Z-200103T2200Z/ /O.CON.KEKA.GL.W.0001.200103T2200Z-200104T0600Z/ Pt St George to Cape Mendocino 10 to 60 nm- 147 PM PST Fri Jan 3 2020 ...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... * WHAT...South winds 25 to 35 kt with gusts to 40 kt and seas 13 to 15 feet expected. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...until 10 PM PST Friday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ450-455-475-040600- /O.CON.KEKA.SC.Y.0001.200103T2200Z-200105T2300Z/ Pt St George to Cape Mendocino out 10 nm- Cape Mendocino to Pt Arena out 10 nm- Cape Mendocino to Pt Arena 10 to 60 nm- 147 PM PST Fri Jan 3 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST SUNDAY... * WHAT...South winds 15 to 25 kt with gusts to 35 kt shifting NW 15 to 25 kt overnight. Steep seas building to 10 to 13 feet. * WHERE...Pt St George to Cape Mendocino out 10 nm, Cape Mendocino to Pt Arena out 10 nm and Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...Until 3 PM PST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
522 WHUS76 KEKA 040554 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 954 PM PST Fri Jan 3 2020 PZZ470-041400- /O.CAN.KEKA.GL.W.0001.000000T0000Z-200104T0600Z/ /O.EXA.KEKA.SC.Y.0001.000000T0000Z-200105T2300Z/ Pt St George to Cape Mendocino 10 to 60 nm- 954 PM PST Fri Jan 3 2020 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 PM PST SUNDAY... * WHAT...Northwest winds 15 to 25 kt and seas 12 to 14 feet. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...Until 3 PM PST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ450-455-475-041400- /O.CON.KEKA.SC.Y.0001.000000T0000Z-200105T2300Z/ Pt St George to Cape Mendocino out 10 nm- Cape Mendocino to Pt Arena out 10 nm- Cape Mendocino to Pt Arena 10 to 60 nm- 954 PM PST Fri Jan 3 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST SUNDAY... * WHAT...South winds 10 to 20 kt with gusts up to 30 kt quickly shifting to NW 10 to 20 kt tonight with seas 9 to 14 feet. * WHERE...Pt St George to Cape Mendocino out 10 nm, Cape Mendocino to Pt Arena out 10 nm and Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...Until 3 PM PST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
323 WHUS76 KEKA 041026 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 226 AM PST Sat Jan 4 2020 PZZ450-455-470-475-041830- /O.CON.KEKA.SC.Y.0001.000000T0000Z-200105T2300Z/ Pt St George to Cape Mendocino out 10 nm- Cape Mendocino to Pt Arena out 10 nm- Pt St George to Cape Mendocino 10 to 60 nm- Cape Mendocino to Pt Arena 10 to 60 nm- 226 AM PST Sat Jan 4 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST SUNDAY... * WHAT...South winds 10 to 20 kt with gusts up to 30 kt quickly shifting to NW 10 to 20 kt tonight with seas 9 to 14 feet. * WHERE...Pt St George to Cape Mendocino out 10 nm, Cape Mendocino to Pt Arena out 10 nm and Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...Until 3 PM PST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
845 WHUS76 KEKA 041652 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 852 AM PST Sat Jan 4 2020 PZZ450-455-470-475-050100- /O.CON.KEKA.SC.Y.0001.000000T0000Z-200105T2300Z/ Pt St George to Cape Mendocino out 10 nm- Cape Mendocino to Pt Arena out 10 nm- Pt St George to Cape Mendocino 10 to 60 nm- Cape Mendocino to Pt Arena 10 to 60 nm- 852 AM PST Sat Jan 4 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST SUNDAY... * WHAT...Steep combined seas 10 to 14 feet. * WHERE...Pt St George to Cape Mendocino out 10 nm, Cape Mendocino to Pt Arena out 10 nm and Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...Until 3 PM PST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
679 WHUS76 KEKA 042231 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 231 PM PST Sat Jan 4 2020 PZZ450-455-050645- /O.EXT.KEKA.SC.Y.0001.000000T0000Z-200105T1800Z/ Pt St George to Cape Mendocino out 10 nm- Cape Mendocino to Pt Arena out 10 nm- 231 PM PST Sat Jan 4 2020 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM PST SUNDAY... * WHAT...Steep seas 10 to 12 feet. * WHERE...Pt St George to Pt Arena out 10 nm. * WHEN...Until 10 AM PST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ470-475-050645- /O.EXT.KEKA.SC.Y.0001.000000T0000Z-200106T2300Z/ Pt St George to Cape Mendocino 10 to 60 nm- Cape Mendocino to Pt Arena 10 to 60 nm- 231 PM PST Sat Jan 4 2020 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 PM PST MONDAY... * WHAT...Steep seas 11 to 13 feet. * WHERE...Pt St George to Pt Arena 10 to 60 nm. * WHEN...Until 3 PM PST Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
772 WHUS76 KEKA 050437 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 837 PM PST Sat Jan 4 2020 PZZ450-455-051245- /O.CON.KEKA.SC.Y.0001.000000T0000Z-200105T1800Z/ Pt St George to Cape Mendocino out 10 nm- Cape Mendocino to Pt Arena out 10 nm- 837 PM PST Sat Jan 4 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST SUNDAY... * WHAT...Steep seas 10 to 13 feet. * WHERE...Pt St George to Pt Arena out 10 nm. * WHEN...Until 10 AM PST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ470-475-051245- /O.CON.KEKA.SC.Y.0001.000000T0000Z-200106T2300Z/ Pt St George to Cape Mendocino 10 to 60 nm- Cape Mendocino to Pt Arena 10 to 60 nm- 837 PM PST Sat Jan 4 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST MONDAY... * WHAT...Steep seas 11 to 13 feet. * WHERE...Pt St George to Pt Arena 10 to 60 nm. * WHEN...Until 3 PM PST Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
238 WHUS76 KEKA 051024 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 224 AM PST Sun Jan 5 2020 PZZ450-455-470-475-051830- /O.EXT.KEKA.SC.Y.0001.000000T0000Z-200107T0000Z/ Pt St George to Cape Mendocino out 10 nm- Cape Mendocino to Pt Arena out 10 nm- Pt St George to Cape Mendocino 10 to 60 nm- Cape Mendocino to Pt Arena 10 to 60 nm- 224 AM PST Sun Jan 5 2020 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM PST MONDAY... * WHAT...Northwest winds 5 to 15 kt with gusts up to 25 kt and seas 8 to 12 feet. * WHERE...Pt St George to Cape Mendocino out 10 nm, Pt St George to Cape Mendocino 10 to 60 nm, Cape Mendocino to Pt Arena out 10 nm and Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...Until 4 PM PST Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
951 WHUS76 KEKA 051646 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 846 AM PST Sun Jan 5 2020 PZZ450-455-470-475-060100- /O.CON.KEKA.SC.Y.0001.000000T0000Z-200107T0000Z/ Pt St George to Cape Mendocino out 10 nm- Cape Mendocino to Pt Arena out 10 nm- Pt St George to Cape Mendocino 10 to 60 nm- Cape Mendocino to Pt Arena 10 to 60 nm- 846 AM PST Sun Jan 5 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST MONDAY... * WHAT...Steep seas 8 to 12 feet. * WHERE...Pt St George to Pt Arena out 60 nm. * WHEN...Until 4 PM PST Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
538 WHUS76 KEKA 052212 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 212 PM PST Sun Jan 5 2020 PZZ450-455-470-475-060615- /O.CON.KEKA.SC.Y.0001.000000T0000Z-200107T0000Z/ Pt St George to Cape Mendocino out 10 nm- Cape Mendocino to Pt Arena out 10 nm- Pt St George to Cape Mendocino 10 to 60 nm- Cape Mendocino to Pt Arena 10 to 60 nm- 212 PM PST Sun Jan 5 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST MONDAY... * WHAT...Steep seas 10 to 12 feet. * WHERE...Pt St George to Pt Arena out 60 nm. * WHEN...Until 4 PM PST Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
905 WHUS76 KEKA 060432 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 832 PM PST Sun Jan 5 2020 PZZ450-455-470-475-061245- /O.CON.KEKA.SC.Y.0001.000000T0000Z-200107T0000Z/ Pt St George to Cape Mendocino out 10 nm- Cape Mendocino to Pt Arena out 10 nm- Pt St George to Cape Mendocino 10 to 60 nm- Cape Mendocino to Pt Arena 10 to 60 nm- 832 PM PST Sun Jan 5 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST MONDAY... * WHAT...Steep seas 10 to 12 feet. * WHERE...Pt St George to Pt Arena out 60 nm. * WHEN...Until 4 PM PST Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
184 WHUS76 KEKA 061015 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 215 AM PST Mon Jan 6 2020 PZZ450-455-470-475-061815- /O.CON.KEKA.SC.Y.0001.000000T0000Z-200107T0000Z/ Pt St George to Cape Mendocino out 10 nm- Cape Mendocino to Pt Arena out 10 nm- Pt St George to Cape Mendocino 10 to 60 nm- Cape Mendocino to Pt Arena 10 to 60 nm- 215 AM PST Mon Jan 6 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... * WHAT...Seas 8 to 10 feet. * WHERE...Pt St George to Cape Mendocino out 10 nm, Pt St George to Cape Mendocino 10 to 60 nm, Cape Mendocino to Pt Arena out 10 nm and Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...Until 4 PM PST this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
830 WHUS76 KEKA 061711 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 911 AM PST Mon Jan 6 2020 PZZ450-455-470-475-070000- /O.CON.KEKA.SC.Y.0001.000000T0000Z-200107T0000Z/ Pt St George to Cape Mendocino out 10 nm- Cape Mendocino to Pt Arena out 10 nm- Pt St George to Cape Mendocino 10 to 60 nm- Cape Mendocino to Pt Arena 10 to 60 nm- 911 AM PST Mon Jan 6 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... * WHAT...Seas 8 to 10 feet. * WHERE...Pt St George to Cape Mendocino out 10 nm, Pt St George to Cape Mendocino 10 to 60 nm, Cape Mendocino to Pt Arena out 10 nm and Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...Until 4 PM PST this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
726 WHUS76 KEKA 062225 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 225 PM PST Mon Jan 6 2020 PZZ450-470-070630- /O.CAN.KEKA.SC.Y.0001.000000T0000Z-200107T0000Z/ /O.NEW.KEKA.SC.Y.0002.200107T1900Z-200109T1100Z/ Pt St George to Cape Mendocino out 10 nm- Pt St George to Cape Mendocino 10 to 60 nm- 225 PM PST Mon Jan 6 2020 ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM TUESDAY TO 3 AM PST THURSDAY... * WHAT...South winds 15 to 25 kt with gusts up to 30 kt Tuesday afternoon becoming northwest 10 to 15 kt Tuesday night. Seas NW 9 to 13 feet expected. * WHERE...Pt St George to Cape Mendocino out 10 nm and Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...From 11 AM Tuesday to 3 AM PST Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ455-475-070630- /O.CAN.KEKA.SC.Y.0001.000000T0000Z-200107T0000Z/ /O.NEW.KEKA.SC.Y.0002.200107T2100Z-200109T1100Z/ Cape Mendocino to Pt Arena out 10 nm- Cape Mendocino to Pt Arena 10 to 60 nm- 225 PM PST Mon Jan 6 2020 ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM TUESDAY TO 3 AM PST THURSDAY... * WHAT...South winds 10 to 20 kt on Tuesday becoming northwest 10 to 15 kt Tuesday night. Seas NW 9 to 12 feet expected. * WHERE...Cape Mendocino to Pt Arena out 10 nm and Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...From 1 PM Tuesday to 3 AM PST Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Jan 3, 4:35 AM PST, 4 hours 8 minutes earlier.
Area forecast discussion, Jan 3, 4:35 AM PST, 4 hours 8 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
435 AM PST Fri Jan 3 2020
.SYNOPSIS...A front will move east across the region this evening
resulting in a period of gusty south winds and moderate rainfall.
Drier weather will develop behind the front during Saturday
afternoon, followed by another chance of rain during Sunday
morning.
&&
.DISCUSSION...An upper trough was located roughly 1000 miles west
of the EKA CWA early Friday morning. That trough will advance
eastward during the next 24 hours, with an associated surface
front reaching NWRN CA this evening. A pre-frontal low-level jet
augmented by barrier-jet processes will aid in gusty south winds
this afternoon/evening. A few exposed observing sites may reach
wind advisory criteria in advance of the front. Otherwise,
moderate frontal precipitation will spread across the EKA CWA late
this evening, and then quickly depart during Saturday morning.
Model guidance shows a brief period of drying occurring during
Saturday afternoon and evening, followed by a round of light rain
during Sunday.
Upper heights are forecast to build Sunday night into early next
week, which will favor another period of dry weather. An upper
disturbance is then forecast to enter the region on Tuesday
yielding additional rainfall through mid week.
JMG
&&
.AVIATION...Light offshore flow has maintained generally VFR
conditions across the region including the coastal terminals. This
favorable wind pattern will continue through the morning hours
before winds begin to shift out of the south and southeast.
Reductions in vsby and cigs is not expected until an approaching
front drives rain and lower clouds into the coast later this
evening. A brief period of inclement weather is expected with this
front including gusty south and southeast winds at the coastal
sites where a few hours of 15-25kt southerlies can be anticipated.
MVFR conditions due to rain and lower clouds is likely late in
the evening...then after the front moves through a drier northerly
flow will return.
&&
.MARINE...Long period west-northwest swell from 10 to 12 ft will
gradually subside over the next few days. The swell will
eventually fall below small craft advisory level of 10 ft today
and remain below 10 ft through the afternoon. Southerly winds and
steep S-SW waves will start to increase late this afternoon as the
next cold front approaches the outer waters. A brief gale is
expected as the front moves through the waters tonight. Current
indications are for the strongest winds to occur in the northern
outer waters. Wind prone locations across the northern inner
waters, particularly around Cape Mendocino and Pt St George, may
also receive gale gusts. NW swell is expected to tonight after
frontal passage. This NW swell will be much steeper (nearly
squared) compared to the last swell. Thus, expect rougher
conditions, especially south of Cape Mendocino where NW wind waves
will be highest this weekend. Another reinforcing mid period
swell will arrive late in the weekend into early next week. Seas
will likely remain elevated and hazardous through at least Monday
next week.
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...None.
NORTHWEST CALIFORNIA COASTAL WATERS...Small Craft Advisory until
3 PM PST Sunday for PZZ450-455-475.
Small Craft Advisory until 2 PM PST this afternoon for PZZ470.
Gale Warning from 2 PM this afternoon to 10 PM PST this evening
for PZZ470.
&&
Visit us at https://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka
For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.pngHazardous weather outlook, Jan 3, 3:07 AM PST, 5 hours 36 minutes before
Hazardous Weather Outlook National Weather Service Eureka CA 307 AM PST Fri Jan 3 2020 CAZ101>113-041115- Coastal Del Norte-Del Norte Interior-Northern Humboldt Coast- Southwestern Humboldt-Northern Humboldt Interior- Southern Humboldt Interior-Northern Trinity-Southern Trinity- Mendocino Coast-Northwestern Mendocino Interior- Northeastern Mendocino Interior-Southwestern Mendocino Interior- Southeastern Mendocino Interior- 307 AM PST Fri Jan 3 2020 This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Small Craft Advisories in California, 2020Every small craft advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.